MAUDE Adverse Event Report: Spectranetics Corporation AngioSculpt OTW PTA Scoring Balloon Catheter; Catheter, Percutaneous, Cutting/Scoring

Spectranetics Corporation AngioSculpt OTW PTA Scoring Balloon Catheter; Catheter, Percutaneous, Cutting/Scoring
Model Number 2105-6040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An angiosculpt catheter was used for a peripheral therapeutic procedure in a moderately tortuous av shunt.During use, at initial inflation, the balloon ruptured at 14 atm (rbp).When the catheter was being removed, resistance was encountered, and the balloon with the distal tip separated within the patient (photo provided).The remaining portion of the catheter, including the scoring element, was removed from the patient.The retained balloon was subsequently retrieved with a snare, and angiogram confirmed nothing was left in the patient.The procedure was completed with no patient injury reported.This adverse event and product problem is being submitted for balloon rupture and separation; requiring intervention.
 
Additional Manufacturer Narrative
Blocks a2/a3b/a4: date of birth, age, gender, and weight, not available from facility.Blocks b6/b7: patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Block g2: foreign- japan.Block h3: the angiosculpt catheter was returned in two pieces.One portion includes the balloon with the distal tip, and the other portion is the remainder of the catheter, which includes the scoring element, shaft, and hub.Visual inspection found the balloon ruptured radially and separated from the proximal end of the balloon.Under microscopic inspection, the marker bands were present and remained intact, and no other tear was observed on the balloon.Additionally, the distal shaft was stretched/damaged.Block h6: the root cause of the balloon radial tear could not be determined.However, a probable cause of the balloon separation may be due to some degree of force applied by the user when removing the catheter from the undersized sheath (5f).Per the product label, the angiosculpt device is compatible with a 6f sheath.Additionally, the device history record (dhr) was reviewed and all released units were manufactured to specification, with no ncrs or deviations contributing to the reported complaint.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
AngioSculpt OTW PTA Scoring Balloon Catheter
Common Device Name
Catheter, Percutaneous, Cutting/Scoring
Manufacturer (Section D)
Spectranetics Corporation
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
Spectranetics Corporation
5055 brandin court
fremont CA 94538
Manufacturer Contact
danielle bullock
5055 brandin court
fremont, CA 94538
+1(858)720-4125
MDR Report Key50870253
Report Number3005462046-2026-00065
Device Sequence Number10716069
Product Code PNO
UDI-Device Identifier00813132021450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2105-6040
Device Catalogue Number2105-6040
Device Lot Number0303685468
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" Guidewire, Unk Mfg.; 5F Introducer Sheath, Unk Mfg.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient RaceAsian